Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1980, Volume 48, Issue 4

On the Predictability of Economic Events<955:OTPOEE>2.0.CO;2-2
p. 955-972

J. S. Jordan

Grunberg and Modigliani [3] investigated the existence of a public prediction which, if believed by economic decision makers, would prove correct. The present paper continues this research using a model of general exchange equilibrium under uncertainty. The principal results is that unless the public prediction is based on a very narrow class of data, a statistically correct prediction may fail to exist even for otherwise well-behaved economies.

Log In To View Full Content

Journal News